Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 192, NWS Omaha, NE

August 1, 2012Antelope County, Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 1, 2012, 9:14 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 9:14 PM CDT (02:14 UTC)
Expired
Aug 1, 2012, 10:00 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antelope County, NE, Knox County, NE

The radar

The Sioux Falls radar (KFSD), 177 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS53 KOAX 020214
SVROAX
NEC003-107-020300-
/O.NEW.KOAX.SV.W.0192.120802T0214Z-120802T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
914 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTELOPE COUNTY IN NORTHEAST NEBRASKA...
  SOUTHWESTERN KNOX COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1000 PM CDT

* AT 912 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
  60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 
  MILES SOUTHWEST OF VERDIGRE TO CLEARWATER...OR ALONG A LINE 
  EXTENDING FROM 23 MILES EAST OF ONEILL TO 43 MILES WEST OF 
  NORFOLK... AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NELIGH...CREIGHTON...VERDIGRE...ORCHARD...CLEARWATER...
  OAKDALE...BRUNSWICK...ROYAL...WINNETOON AND BAZILE MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4261 9830 4259 9784 4202 9785 4201 9830
TIME...MOT...LOC 0212Z 258DEG 37KT 4250 9819 4212 9826 
WIND...HAIL 60MPH <.75IN

$$

MILLER
3 follow-up statements
211 
WWUS53 KOAX 020224
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 PM CDT WED AUG 1 2012

NEC003-107-020300-
/O.CON.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/
KNOX NE-ANTELOPE NE-
924 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHWESTERN KNOX AND ANTELOPE COUNTIES...

AT 923 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF VERDIGRE TO NELIGH...OR ALONG A LINE EXTENDING FROM 27
MILES EAST OF ONEILL TO 36 MILES WEST OF NORFOLK...MOVING EAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...ORCHARD...CLEARWATER...OAKDALE...BRUNSWICK...
ROYAL...WINNETOON AND BAZILE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4258 9830 4259 9784 4202 9785 4201 9830
TIME...MOT...LOC 0223Z 265DEG 33KT 4247 9811 4213 9813 
WIND...HAIL 60MPH <.75IN

$$

MILLER
552 
WWUS53 KOAX 020234
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 PM CDT WED AUG 1 2012

NEC003-107-020300-
/O.CON.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/
KNOX NE-ANTELOPE NE-
934 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHWESTERN KNOX AND ANTELOPE COUNTIES...

AT 930 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
CREIGHTON TO NELIGH...OR ALONG A LINE EXTENDING FROM 32 MILES EAST 
OF ONEILL TO 32 MILES WEST OF NORFOLK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...CLEARWATER...OAKDALE...BRUNSWICK...ROYAL...
WINNETOON AND BAZILE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4256 9823 4259 9784 4202 9785 4201 9821
TIME...MOT...LOC 0230Z 261DEG 36KT 4246 9802 4215 9803 
WIND...HAIL 60MPH <.75IN

$$

MILLER
393 
WWUS53 KOAX 020252
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT WED AUG 1 2012

NEC003-107-020300-
/O.EXP.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/
KNOX NE-ANTELOPE NE-
952 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX AND
ANTELOPE COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SO FAR
ONLY WINDS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS.

IF YOU RECEIVED WINDS OF AROUND 60 MPH OR WIND DAMAGE...PLEASE 
REPORT THIS TO YOUR LOCAL LAW ENFORCEMENT. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY. 

LAT...LON 4256 9823 4259 9784 4202 9785 4201 9821
TIME...MOT...LOC 0250Z 258DEG 37KT 4246 9802 4215 9803 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:15 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 1, 7:15 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
715 PM CDT WED AUG 1 2012

.AVIATION...

AVIATION...
00Z TAFS FOR KOMA...KLNK...AND KOFK.
SHRA/TSRA AND WINDS ASSOCIATED WITH THIS PRECIPITATION WILL BE THE
PRIMARY CONCERN OVERNIGHT. TSRA HAVE BEEN MOVING THROUGH WESTERN
AND WEST CENTRAL NEBRASKA. STRONG WINDS OF 50 TO 60 MPH HAVE BEEN
OCCURRING WITH SOME OF THE STORMS AND SOME DIME-SIZED HAIL.
INCLUDED A FEW HOURS OF SHRA AT EACH SITE BETWEEN 06Z AND 11Z ALONG
WITH SOME GUSTY WINDS OF 25-35KTS. WILL NEED TO MONITOR
SPEED/MOVEMENT AND HOW THEY HOLD TOGETHER TO ADD IN TSRA AND
STRONGER WINDS AS NECESSARY. THERE HAS ALREADY BEEN AN INCREASE IN
SPEED OF THE LINE AND STORMS MAY MAKE IT TO KOFK EARLIER. VFR
CONDITIONS WILL PREVAIL HOWEVER SOME MVFR CIGS/VSBYS ARE POSSIBLE
STORMS.

&&

.PREV DISCUSSION... /ISSUED 501 PM CDT WED AUG 1 2012/

DISCUSSION...

IT APPEARS THAT A SHORT REPRIEVE FROM THE OPPRESSIVE DRY CONDITIONS
THAT HAVE PLAGUED US AS OF LATE IS ON THE HORIZON AS A COUPLE OF COLD
FRONTS APPROACH THE PLAINS. RADAR LOOP WAS SHOWING PCPN ACTIVITY OVER
WESTERN NEBRASKA AND PARTS OF SOUTH DAKOTA WHILE LATEST OBS WERE
DEPICTING A BNDRY EXTENDING ALONG THE ND/SD BORDER WITH CAA SLOWLY
SPREADING SWD OVER NRN SD. THE BIG QUESTION IS WILL THIS RESULT IN
PCPN OVER THE CWA LATER TONIGHT. IT SEEMS THE MODELS ARE TRYING TO
STALL THE FRONT IN THE VICINITY OF THE NRN CWA...BUT GOOD CHUNK OF
DPVA DOES CROSS THE CWA...AND WITH STOUT 315K UPGLIDE NOT
UNREASONABLE AT THIS POINT TO EXPECT SOME HIGH BASED ACTIVITY
DEVELOPING. LATEST HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS...
WHICH SUGGEST ACTIVITY COULD GET INTO EASTERN NEBRASKA BEFORE
MIDNIGHT.

CHANCES FOR ANOTHER ROUND PCPN ARE ON TAP HEADING INTO THE
WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT THAT UPSTREAM SHORTWAVE
TROF OVER BRITISH COLUMBIA WILL SLIGHTLY BREAK DOWN THE CONUS
UPPER RIDGE AS IT DROPS INTO THE LOWER 48. THE THERMAL GRADIENT
WITH THE ATTENDANT COLD FRONT WILL BE MORE STOUT IN NATURE. WITH
DECENT ENVIRONMENTAL MOISTURE ON HAND... PRECIP WATER VALUES
AROUND 2"/KI OF 40...IS REASONABLE TO MAINTAIN POPS FRIDAY NIGHT.
POSSIBLE LINGERING ACTIVITY THEN SATURDAY MORNING OVER THE SRN
CWA. RELATIVELY COOLER AFTN HIGHS IN THE MID 80S THEN SUNDAY
AFTERNOON. HEADING INTO NEXT WEEK...THE SITUATION LOOKS RATHER
BLEAK WITH DRY CONDITIONS AND HIGH TEMPS PUSHING BACK TO THE
MID/UPPER 90S AS AN UPPER RIDGE RETURNS OVER THE CONUS.

DEE/BCM

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Aug 1, 5:27 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT WED AUG 1 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
527 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
NORTHEAST NEBRASKA THIS EVENING AND SPREAD SOUTHEAST
OVERNIGHT...WITH A FEW LINGERING STORMS NEAR THE KANSAS BORDER
THURSDAY MORNING. SOME STORMS MAY PRODUCE DAMAGING WINDS AND
MARGINALLY SEVERE HAIL WITH THEM.

AN UPPER LEVEL WEATHER DISTURBANCE WITH AN ACCOMPANYING SURFACE
FRONT AND AVAILABLE MONSOONAL MOISTURE ARE RESPONSIBLE FOR THE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE FORECAST FOR FRIDAY NIGHT AND
SATURDAY WITH ANOTHER CHANCE FOR STORMS MONDAY NIGHT. DAMAGING
WINDS AND LARGE HAIL MAY ACCOMPANY THE STORMS FRIDAY NIGHT AND
SATURDAY.

THE STORMS FRIDAY NIGHT AND SATURDAY ARE ASSOCIATED WITH A
STRONGER WEATHER DISTURBANCE AND FRONT THAT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BUT WILL PROBABLY NOT
BE NEEDED THURSDAY MORNING.

ZAPOTOCNY

In the hours before

Special weather statement, Aug 1, 8:28 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT WED AUG 1 2012

NEZ011-020200-
KNOX NE-
828 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 900 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM NIOBRARA TO 13 MILES NORTHEAST OF ONEILL...OR ALONG A LINE
EXTENDING FROM 28 MILES SOUTHEAST OF PICKSTOWN TO 23 MILES
SOUTHEAST OF SPENCER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...NIOBRARA...SANTEE...CENTER...VERDEL AND
BAZILE MILLS.

LAT...LON 4287 9825 4284 9819 4284 9815 4276 9804
      4277 9795 4279 9791 4286 9788 4287 9786
      4284 9771 4244 9783 4244 9830 4244 9830
      4288 9830
TIME...MOT...LOC 0127Z 268DEG 30KT 4282 9809 4259 9846

MILLER
Special weather statement, Aug 1, 8:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY
NEBRASKA 841 PM CDT WED AUG 1 2012

NEZ011-016-020230-
ANTELOPE NE-KNOX NE-
841 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX
COUNTIES UNTIL 930 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR INMAN...OR 8 MILES
SOUTHEAST OF ONEILL...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NELIGH...ORCHARD...CLEARWATER...OAKDALE...BRUNSWICK AND ROYAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4252 9831 4253 9797 4202 9795 4202 9830
TIME...MOT...LOC 0138Z 268DEG 26KT 4235 9857

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:28 PM CDTSpecial Weather StatementOAXKnox32 min
Aug 1, 8:41 PM CDTSpecial Weather StatementOAXAntelope49 min
Aug 1, 9:53 PM CDTSpecial Weather StatementOAXMadison, Pierce, Platte37 min
Aug 1, 10:15 PM CDTSpecial Weather StatementOAXCedar, Stanton, Wayne30 min
Aug 1, 10:40 PM CDTSpecial Weather StatementOAXWayne35 min
Aug 1, 10:54 PM CDTSevere Thunderstorm WarningOAXCedar, Thurston, Wayne21 min
Aug 1, 11:13 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston, Wayne32 min
Aug 1, 11:23 PM CDTSpecial Weather StatementOAXColfax, Cuming, Platte, Stanton37 min
Aug 1, 11:50 PM CDTSpecial Weather StatementOAXColfax40 min
Aug 2, 2:10 AM CDTSpecial Weather StatementOAXGage, Jefferson65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.